MX: +52 664 681 4900 to 4906 | US: 1-800-DEL-PRADO


Effects of Using Ibuprofen with Alcohol

Effects of Using Ibuprofen with Alcohol

The fact is, mixing medication with alcohol can be dangerous to your health. Alcohol can interfere with some medications, making them less effective. It can also intensify the side effects of some medications, and that’s the case with ibuprofen and alcohol.

When it comes to alcohol, we don’t all metabolize it at the same rate. For example, it tends to reach a higher level in a woman’s bloodstream than in a man’s. In general, women who drink are more likely than men to suffer damage to the kidneys and other organs. Timing matters, too. As you get older, your body is slower to break down alcohol. It remains in your system longer, so you have to be more careful about interactions with medication.

If you’re taking ibuprofen, take the lowest dose necessary to alleviate your symptoms. Don’t take it longer than you need to. Limit the amount of alcohol you consume, or stop drinking altogether while taking medication.

For most people, a small amount of alcohol while taking ibuprofen is not harmful. Taking more than the recommended dose of ibuprofen, or drinking a lot of alcohol, significantly raises the risk of serious problems. One study of 1,224 patients showed regular use of ibuprofen raised the relative risk of upper gastrointestinal (GI) bleeding in patients who consumed alcohol. Patients who drank but used ibuprofen only occasionally did not experience an increased risk.

Signs of GI trouble include a persistent upset stomach and black, tarry stools. You may also vomit blood, or your vomit may have the consistency of coffee grounds. If you have any of these symptoms, contact your doctor immediately

 

Source: http://www.healthline.com/health/pain-relief/ibuprofen-alcohol#Overview1



Comments are closed.